Volume 86, Number 2, April 2009
Article Number 29002
Number of page(s) 5
Section Geophysics, Astronomy and Astrophysics
Published online 06 May 2009
EPL, 86 (2009) 29002
DOI: 10.1209/0295-5075/86/29002

Flat Universe with hyperbolic voids

V. G. Gurzadyan1, 2 and A. A. Kocharyan1, 2, 3

1   Yerevan Physics Institute - Yerevan, Armenia
2   Yerevan State University - Yerevan, Armenia
3   School of Mathematical Sciences, Monash University - Clayton, Australia

received 29 November 2008; accepted in final form 31 March 2009; published April 2009
published online 6 May 2009

The properties of geodesics flow are studied in a Friedmann-Robertson-Walker metric perturbed due to the inhomogeneities of matter. The basic, averaged Jacobi equation is derived, which reveals that the low-density regions (voids) are able to induce hyperbolicity, even if the global curvature of the Universe is zero or slightly positive. It is shown that the energy independence is a characteristic property of these geometric effects. The importance of these conclusions is determined by the temperature independent ellipticity of excursion sets and regions of different randomness found in Kolmogorov Cosmic Microwave Background (CMB) maps.

98.80.-k - Cosmology.
98.70.Vc - Background radiations.
95.10.Fh - Chaotic dynamics.

© EPLA 2009